Alert archive / New York / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 18, 2007, 8:46 AM EDT for Suffolk County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 8:46 AM EDT (12:46 UTC)
- Expired
- Jul 18, 2007, 10:45 AM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 181250
FFWOKX
NYC103-181445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
846 AM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1045 AM EDT...
* AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS OVER WESTERN
SUFFOLK COUNTY...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER
PARK...DIX HILLS...BAY SHORE...COMMACK...BRENTWOOD...ISLIP...
HAUPPAUGE...SMITHTOWN...RONKONKOMA...SAYVILLE...HOLBROOK...STONY
BROOK...CENTEREACH...PATCHOGUE...FARMINGVILLE...MEDFORD...CORAM...
MOUNT SINAI...YAPHANK...MIDDLE ISLAND...SHIRLEY AND ROCKY POINT
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4086 7346 4077 7345 4068 7345 4066 7331
4070 7314 4077 7287 4097 7293
$$
DSW
WWAFFW.WWAPROD--1 follow-up statement
000
WGUS71 KOKX 181334
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
930 AM EDT WED JUL 18 2007
NYC103-181445-
SUFFOLK NY-
930 AM EDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
SOUTHWESTERN SUFFOLK COUNTY...
AT 929 AM EDT...THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AFFECTED
AREA WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING OVER THE
WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
LAT...LON 4086 7346 4077 7345 4071 7341 4067 7338
4073 7315 4074 7300 4095 7303
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:12 AM EDT, 34 minutes earlier.
Area forecast discussion, Jul 18, 8:12 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 812 AM EDT WED JUL 18 2007 .SYNOPSIS... WEAK HIGH PRESSURE OVER NEW ENGLAND WILL SLIDE EAST AS A WARM FRONT SOUTH OF THE AREA MOVES SLOWLY NORTH...PASSING ACROSS THE REGION TODAY. LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL DEEPEN AND TRACK SLOWLY EAST TONIGHT THROUGH THURSDAY...MOVING INTO SOUTHEASTERN CANADA LATE THURSDAY THROUGH FRIDAY. A TRAILING COLD FRONT FROM THE LOW WILL MOVE ACROSS THE REGION LATE THURSDAY NIGHT INTO FRIDAY MORNING. HIGH PRESSURE BUILDS IN FROM THE MIDWEST FRIDAY NIGHT THROUGH SUNDAY NIGHT...AS AN UPPER LEVEL LOW MEANDERS AROUND THE NORTHEASTERN STATES. THE HIGH THEN SLIDES SOUTH INTO THE CAROLINAS AND MID ATLANTIC COASTAL WATERS BY TUESDAY AS THE UPPER LOW MOVES WESTWARD TO THE LOWER GREAT LAKES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MARINE LAYER OVER MUCH OF THE AREA WITH WARM FRONT TO THE SOUTH...WITH FOG AND STRATUS WIDESPREAD. SHORT WAVE PASSING THROUGH THE AREA THIS MORNING WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...BECOMING MORE LIKELY BY LATE THIS MORNING. WITH THE MARINE LAYER IN PLACE THE ATMOSPHERE WILL NOT BECOME UNSTABLE FOR ANY STRONG THUNDERSTORMS. MARINE LAYER MAY REMAIN OVER LONG ISLAND AND COASTAL SOUTHEASTERN CONNECTICUT WELL INTO THE AFTERNOON WITH INLAND AREAS BREAKING OUT. BEST INSTABILITY BY THIS TIME WILL BE SOUTH OF THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... ATMOSPHERE DRIES THIS EVENING INTO EARLY THURSDAY WITH WEAK UPPER LEVEL RIDGING AND WILL LOWER POPS TO SLIGHT CHANCE. DIGGING UPPER TROUGH WITH STRONG VORT MAX APPROACHES THE AREA LATER THURSDAY AND THURSDAY WITH CHANCES AGAIN INCREASING FOR SHOWERS AND THUNDERSTORMS...WILL COME UP TO LIKELY WESTERN AREAS BY LATE IN THE DAY AS UPPER TROUGH MOVES INTO THE AREA. ATMOSPHERE WILL BE MORE UNSTABLE AND POTENTIAL EXIST FOR SOME STRONG THUNDERSTORMS BY LATE IN THE DAY INTO THE EVENING. PRECIPITABLE WATER VALUES ARE INCREASING AND THERE IS THE POTENTIAL FOR HEAVY RAINFALL WITH ANY OF THE SHOWERS AND THUNDERSTORMS. HAVE LEANED TOWARD THE GFS WITH THE TIMING OF THE LOW AND COLD FRONT THROUGH THE AREA WITH THE NAM MUCH FASTER. THUS WILL BRING COLD FRONT THROUGH LATE THURSDAY NIGHT INTO FRIDAY MORNING. WITH SOME UNCERTAINTY IN THE TIMING OF THE FRONT WILL CONTINUE WITH LOW END CHANCE POPS THROUGH FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ONLY CHANGE AT THIS TIME WAS TO LOWER TEMPERATURES FOR FRIDAY NIGHT AND SATURDAY AS AIR BEHIND COLD FRONT WILL BE A BIT COOLER. LEANED TOWARDS 0Z ECMWF/6Z GFS BLEND IN THE EXTENDED. MAIN VARIABLE IS THE BEHAVIOR OF THE CUTOFF LOW THAT WILL BE OVER THE NORTHEASTERN US ON SATURDAY...THE ECMWF AND 12Z GFS RETROGRADE IT WESTWARD OVER THE WEEKEND THEN MOVE IT BACK EAST INTO THE REGION EARLY NEXT WEEK...THIS WOULD KEEP THINGS UNSETTLED/COOL EARLY...AND LATE IN THE PERIOD AND DRY AND SEASONABLE IN BETWEEN. 6Z GFS AND 0Z GFS ENSEMBLE MEAN WOULD LOW NE AND ALLOW FOR VERY WARM AIR TO BUILD IN BY TUESDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK FROM THE PLAINS...FOR NOW THE FORECAST IS A COMPROMISE BETWEEN THE TWO CAMPS...BUT IF TRENDS OF 12Z MODELS HOLD...IT APPEARS THAT THERE MIGHT NOT BE A LARGE WARM UP NEXT WEEK AS WAS ORIGINALLY THOUGHT. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... INTERACTION OF EXISTING MARINE LAYER WITH CLUSTERS OF SHOWERS AND TSTMS MOVING ACROSS THE AREA THIS MORNING MAY CAUSE RATHER UNPREDICTABLE SHORT-TERM VARIATIONS IN CIGS/VSBYS AT THE AREA TERMINALS. IN GENERAL...EXPECT IFR TO LOW-END MVFR CIGS WITH SCATTERED TO NUMEROUS SHOWERS AND A FEW TSTMS THROUGH THE MORNING HOURS. CIG FCST FOR LATER TODAY IS QUITE UNCERTAIN...BUT BEST GUESS BASED ON AVAILABLE MODEL/MOS DATA AND UPSTREAM OBS IS THAT MVFR CIGS/VSBYS WILL PREVAIL THROUGH MUCH OF THE DAY AS THE AREA REMAINS NORTH OF THE WARM FRONT. WAVES OF SHOWERS AND A FEW TSTMS WILL CONTINUE TO AFFECT THE TERMINALS AND NYC AREA AIRSPACE AS WELL. PERIODS OF IFR CONDITIONS WILL BE POSSIBLE AS WELL IN ASSOCIATION WITH THE HEAVIER SHOWERS AND TSTMS. WARM FRONT FCST TO MOVE THROUGH THE AREA BY EARLY THIS EVENING. THIS FROPA SHOULD PROVIDE A GENERAL IMPROVEMENT IN CIGS AROUND NYC...LIKELY RETURNING TO VFR...ALONG WITH A DECREASE IN SHOWER ACTIVITY TO WIDELY SCATTERED AT MOST AND A WIND SHIFT TO SSW. SOME MVFR VSBYS WITH LIGHT MIST WILL PROBABLY LINGER THROUGH THE EVENING DUE TO THE WET GROUND AND RESIDUAL NEAR SFC MOISTURE. EXCEPTION WILL BE GON WHERE THE WARM FRONT WILL HAVE A HARD TIME MOVING THROUGH AND IFR CONDITIONS ARE EXPECTED ONCE AGAIN OVERNIGHT. CANNOT RULE OUT A RETURN OF LOW MARINE STRATUS ELSEWHERE LATE AT NIGHT...BUT IT SHOULD BE LESS LIKELY IN THE WARM SECTOR. LITTLE IF ANY SHOWER ACTIVITY EXPECTED DURING THE LATE NIGHT INTO EARLY THU MORNING. OUTLOOK FROM 12Z THURSDAY THROUGH SATURDAY...LULL IN THE SHOWER ACTIVITY SHOULD CONTINUE THU MORNING...THEN ANOTHER ROUND OF SCT TO NUMEROUS SHOWERS AND TSTMS WITH MVFR OR LOWER CONDITIONS LIKELY AGAIN THU AFTERNOON AND THU NIGHT AS A COLD FRONT AT THE SFC AND LOW PRESSURE ALOFT SLOWLY APPROACH THE REGION. FRONT SHOULD MOVE OFFSHORE FRI MORNING...WITH MAINLY VFR CONDITIONS THEN PREVAILING FOR THE REST OF FRI AND SAT. LOCALIZED AND BRIEF SUB- VFR CONDITIONS WILL REMAIN POSSIBLE IN ASSOCIATION WITH SHOWERS DURING THIS PERIOD. && .MARINE... A WARM FRONTAL BOUNDARY REMAINS SOUTH OF THE WATERS ACROSS SRN NJ EARLY THIS MORNING. THIS FRONT WILL MOVE SLOWLY NORTHWARD TODAY... PASSING THROUGH THE LOCAL WATERS BY EARLY THIS EVENING. A RELATIVELY LIGHT SE FLOW WILL PERSIST AHEAD OF THE WARM FRONT TODAY...SHIFTING TO SW BUT REMAINING LIGHT TONIGHT BEHIND THE FRONT. SOUTHERLY FLOW WILL INCREASE THU AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM MOVING THROUGH THE EASTERN GREAT LAKES INTO THE NORTHEAST. WINDS AND SEAS SHOULD REMAIN JUST BELOW SCA CRITERIA THU...BUT SOME 20 KT GUSTS AND 4 FT SEAS ARE LIKELY IN THE OCEAN ZONES. SEAS SHOULD FINALLY BUILD TO SCA CRITERIA THU NIGHT AS THE SOUTHERLY FLOW INCREASES A BIT MORE IN ASSOCIATION WITH A LLJ AHEAD OF THE COLD FRONT. AS USUAL...NEAR SURFACE INVERSION WILL KEEP WINDS AND SEAS SOMEWHAT BELOW MODEL GUIDANCE VALUES...BUT DO EXPECT SOME GUSTS TO NEAR 25 KT ALONG WITH SEAS BUILDING TO 4-6 FT ON THE OCEAN DURING THIS TIME. AS HAS BEEN THE CASE ALL SUMMER IN MDT-STRONG SOUTHERLY FLOW...UNDERCUT THE WAVEWATCH FCSTED SEA HGTS BY A FEW FEET THU NIGHT INTO FRI. THE COLD FRONT SHOULD MOVE PAST NYC FRI MORNING AND SLOWLY PROGRESS OFFSHORE DURING THE DAY. STILL SOME UNCERTAINTY AS TO HOW FAR THIS FRONT WILL GET OFFSHORE BEFORE STALLING...BUT FOR NOW WENT WITH THE GFS SOLUTION WHICH MANAGES TO GET THE FRONT THROUGH ALL OF THE FCST WATERS BY FRI EVENING. EXPECT A WIND SHIFT TO W/NW BEHIND THE FRONT WITH DIMINISHING WIND SPEEDS AND GRADUALLY SUBSIDING SEAS. AT THIS POINT THE WEEKEND LOOKS DECENT WITH GENERALLY LIGHT TO MODERATE OFFSHORE FLOW OF 15 KT OR LESS...AND SEAS DROPPING BELOW 5 FT OFFSHORE SOMETIME ON SATURDAY. && .HYDROLOGY... NO SIGNIFICANT HEAVY PRECIPITATION TODAY THROUGH THURSDAY...WITH NO HYDROLOGIC PROBLEMS. HIGH LOW LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES 2 INCHES OR GREATER...THURSDAY NIGHT INTO EARLY FRIDAY WILL LEAD TO THE POSSIBILITY OF HEAVY RAINFALL DURING THE PERIOD...WITH WIDESPREAD 1 TO 1 1/2 INCHES...AND LOCALLY 2 INCHES OR MORE. THERE WILL BE THE POTENTIAL FOR LOCALIZED RIVER/STREAM FLOODING DEPENDING ON WHERE LOCALIZED HEAVY PRECIPITATION FALLS. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MET NEAR TERM...MET SHORT TERM...MET LONG TERM...MET AVIATION...CJ MARINE...CJ HYDROLOGY...MET
Hazardous weather outlook, Jul 18, 4:30 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 430 AM EDT WED JUL 18 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 430 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS THURSDAY NIGHT...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 430 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS OVER 35 KT ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 6:48 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 648 AM EDT WED JUL 18 2007 NJZ003-NYZ071-181130- BERGEN-SOUTHERN WESTCHESTER- 648 AM EDT WED JUL 18 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN AND WESTCHESTER COUNTIES... AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HACKENSACK...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR NORWOOD BY 700 AM. NEAR YONKERS BY 705 AM. NEAR NEW ROCHELLE BY 710 AM. NEAR SCARSDALE BY 715 AM. NEAR HARRISON BY 720 AM. NEAR PORT CHESTER BY 725 AM. SMALL HAIL...AND WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM. MET
Special weather statement, Jul 18, 7:10 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 710 AM EDT WED JUL 18 2007 NYZ071>073-181215- BRONX-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER- 710 AM EDT WED JUL 18 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX...NEW YORK AND WESTCHESTER COUNTIES... AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR EAST TREMONT...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR CO-OP CITY BY 715 AM. NEAR NEW ROCHELLE BY 720 AM. NEAR RYE BY 730 AM. WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL OF UP TO 1 INCH IN AN HOUR IS ALSO LIKELY WITH THIS STORM...RESULTING IN PONDING ON ROADS AND LOW LYING AREAS. USE CAUTION WHEN ENCOUNTERING THIS STORM. MET
Special weather statement, Jul 18, 8:26 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 826 AM EDT WED JUL 18 2007 NYZ077-078-080-181330- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 826 AM EDT WED JUL 18 2007 ...STRONG THUNDERSTORM MOVING ACROSS NASSAU AND SUFFOLK COUNTIES... AT 823 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLAINVIEW...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... 5 MILES SOUTH OF HUNTINGTON STATION BY 835 AM. NEAR DIX HILLS BY 845 AM. NEAR COMMACK BY 855 AM. NEAR BRENTWOOD BY 900 AM. NEAR HAUPPAUGE BY 905 AM. NEAR SMITHTOWN BY 910 AM. PEOPLE IN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING THE CITIES OF PLAINVIEW...FARMINGDALE...WOODBURY...SYOSSET...MELVILLE... HUNTINGTON STATION...DIX HILLS...DEER PARK...COMMACK AND BRENTWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:59 AM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens | 2 hr |
| Jul 18, 8:49 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 41 min |
| Jul 18, 8:50 AM EDT | Special Marine Warning | OKX | 40 min | |
| Jul 18, 9:19 AM EDT | Tornado Warning | OKX | Suffolk | 10 min |
| Jul 18, 9:29 AM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 18, 9:57 AM EDT | Flash Flood Warning | OKX | Kings, Queens | 2 hr |
| Jul 18, 10:33 AM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Jul 18, 10:59 AM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 18, 11:16 AM EDT | Special Marine Warning | OKX | 29 min |
Nearby
Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.